Author Topic: 3 weeks benzo free- there is HOPE  (Read 1026 times)

[Buddie]

3 weeks benzo free- there is HOPE
« on: December 25, 2016, 06:40:03 am »
 I am almost 3 weeks benzo free and I feel almost healed. So much so that I am already tapering one Ad  and plan on tapering the other as soon as I take my finals.

The only remaining symptom for me is some muscle twiching( though very rare and short lived) which doesn t bother me that much.

I was a short term user 3-4 weeks which extended to almost 3 months of tapering, with 2 failed tapers.

I am so glad that it is over and that the insomnia is gone for good ( i sleep 7-9 h per night) and the anxiety is gone and I can finally return to my old self and "rejoin" society and go back to Uni. :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 3 weeks benzo free- there is HOPE
« Reply #1 on: December 25, 2016, 03:45:42 pm »
That is an incredibly long taper for three weeks of use. I am glad to read that to read that you are doing so well. It sounds like you will be writing your success story soon.  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 3 weeks benzo free- there is HOPE
« Reply #2 on: December 26, 2016, 04:20:15 pm »
Congratulations, stay strong and focused on getting of the meds. These meds are very destructive in many areas
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

2 years/8 months/6 days FREE of Benzos and All Psych Drugs!
« Reply #3 on: August 12, 2019, 03:01:46 pm »
I am back!  :idiot:

Not that I ever wanted to remember this forum or the time I was on benzos and read this forum every day because I just couldn't do anything else and I felt it gave me hope reading other people's success stories and journeys. :thumbsup: But I want a sort of closure to this period of my life I guess, and also to give other people hope maybe, because being psych drug-free is possible though not easy!

I just want to report that I came off Lexapro in July/August 2017 and it was pretty easy, I had like 3 weeks of brain zaps and dizziness. (I was in summer vacation). Slept very good in that period of time but I was still on Trazodone. I just took a small amount of Lexapro - 5mg during the 8 months I was on it and now looking back I see that it helped me tremendously to stabilize my severe depression and lower my anxiety. Actually I felt really good on it, i felt a real difference and made me realize that I have had a low depression and anxiety all my life, but I put on a lot of weight during that time and after it. Since my experience with benzos/ADs and other stupid things i put on enough weight to become from barely overweight to obese class 2...yeah...not fun. I cannot pin all the weight on ADs but they really do not help in losing weight so... :-\

Now for my battle with Trazodone...

I took Trazodone for two years and 8 months for insomia and depression. I took doses between 50-100 mg. It gave me side effects : orthostatic hipotension, dizziness upon standing, and REALLY stuffy nose (so stuffed , that I accompanied my trazodone "addiction" with nasal spray addiction for two years) . The first year I took 100mg and I did it because it was terapeutic and was prescribed by my psych doc. It took me 2 more years to face the withdrawal.

I tried multiple times during university to give up this drug but with no avail. I tried again after I finished Uni to taper it really slowly (from 50mg - I would make a solution with water and I crushed the pill, then with a syringe I would take 5 ml/5mg every 2-3 weeks depending on how i was feeling), it worked until I got to 25mg then the withdrawal hit ( insomnia - really bad, could not fall asleep until 5-6 am, and sleep for 3-4 hrs,headaches and all the stuff that comes from the insomnia). I have to mention that all this happened during the winter months which is a bad time to withdrawal from any ADs and I was working full time. I failed miserably.

I tried again this summer (June) going cold turkey. I was really afraid of going cold turkey because I tried to do this previously with benzos and that did NOT go well. However I feel generally better during the summer months and I was unemployed so I thought this is the best time to get rid of all this psych drugs once and for all.

So I went cold turkey. It was brutal but doable. I had really bad insomnia for 2 days, barely sleeping 1 h a night. I got lucky and slept 30 min during the day. Third night maybe 2-3 h.The forth night I got 7 interrupted hours. That gave me a little hope. Then until day 7 I got insomnia again but got maybe 3-4 hours of sleep and sometimes could sleep for 30 min in the afternoon.

What helped me was the realization that my brain has the capacity to sleep on it's own and this capacity is just disturbed because of drugs and the fact that I researched every corner of the internet for solutions and I knew that I was in for a ride.

June was a roller coaster of sleep and sleeplessness. For every 2 days of sleep i got one of insomnia. I did not lose faith that my brain is going to recover.
Now after two and a half months I can say that I sleep well ( 7/8/9 hours a night, mostly interrupted cause I always wake up once or twice to pee but can easily go back to sleep). I can say that the last 14 nights were good which is a feat in itself, because even with Trazodone I got one, sometimes even two nights of insomnia every week for 2 years and 8 months so...
I wanted to post this here to give some hope to people.


It can be done! You can be psych-drugs free but not without pain and patience, lots of patience.You have to be mentally and emotionally prepared to do this.


P.S.I also stopped taking the nasal spray, I am like 2 weeks off that, with the help of 5 days of steroid nasal spray. Jesus! I cannot believe I am free of all drugs!

I will leave you with this:

We are proud individuals living on the city
But the flames couldnít go much higher
We find gods and religions to
To bait us with salvation
But no one
No nobody
Can give you the power
To rise over love
And over hate
Through this iron sky
Thatís fast becoming our minds
Over fear and into freedom

https://www.youtube.com/watch?v=ELKbtFljucQ
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.